Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 214, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 26, 2002, 9:37 AM CDT for Tarrant County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2002, 9:37 AM CDT (14:37 UTC)
- Expired
- Aug 26, 2002, 10:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:00 AM CDT | Thunderstorm Wind 52 E | Kennedale, TX | Trees were blown down in Kennedale. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 2.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:00 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 26, 7:00 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 700 AM CDT MON AUG 26 2002 .AVIATION DISCUSSION... THUNDERSTORMS FORMED OVERNIGHT IN SOUTHERN OKLAHOMA WITH MID-/HIGH-LEVEL CLOUDS SPREADING SOUTH TOWARD METROPLEX. THERE ARE STILL SOME ISOLATED THUNDERSTORMS FORMING AROUND THE METRO THAT MAY AFFECT FTW/DAL/DFW THIS MORNING. HOWEVER...I EXPECT THE IMPACT TO BE MINOR. ADDED A TEMPO GROUP TO ADDRESS THIS. BEYOND 1500 UTC...EXPECT ANY REMAINING STORMS TO DISSIPATE AS NOCTURNAL LOW-LEVEL JET SUBSIDES. KEPT FEW CB IN CLOUD GROUPS AS DAYTIME HEATING AND REMNANT OUTFLOW BOUNDARIES MAY TRIGGER SOME AFTERNOON THUNDERSTORMS IN THE AREA. EXPECT WACO TO STAY IN THE CLEAR THROUGH THE DAY AS BEST MESOSCALE FORCING FOR CONVECTION SHOULD STAY TO THE NORTHEAST OF THE KACT AREA. WINDS VEER MORE SOUTHEASTERLY EVERYWHERE AROUND 0600 BUT NO SIGNIFICANT CHANGE IN SPEED IS ANTICIPATED. /ROBBINS .PUBLIC DISCUSSION... NORTH TO NORTHWEST UPPER LEVEL FLOW WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AND KEEP NORTH TEXAS WEATHER A LITTLE MORE INTERESTING. ANOTHER ROUND OF NOCTURNAL THUNDERSTORMS WHICH FORMED IN SOUTHERN OKLAHOMA AROUND 2 AM...CONTINUES TO MOVE SOUTHWARD ACROSS THE RED RIVER. GENERAL TREND OF STORMS HAS BEEN TO WEAKEN AS THEY MOVE SOUTH...HOWEVER...WITH NEW DEVELOPMENT STILL OCCURRING...WILL GO CHANCE POPS ACROSS THE NORTHERN HALF OF THE REGION TODAY. COULD SEE A COMPLEX OF STORMS DEVELOP ACROSS SOUTHERN KANSAS AND OKLAHOMA AGAIN TONIGHT AND THESE WILL ALSO HAVE A CHANCE OF REACHING NORTH TEXAS OVERNIGHT. SIMILAR PATTER WILL PERSIST THROUGH WEDNESDAY SO WILL RIDE WITH AT LEAST LOW CHANCE POPS. UPPER RIDGE SHOULD BUILD WESTWARD BY THURSDAY AS PACIFIC NORTHWEST TROUGH TRANSLATES EASTWARD. WILL STILL HAVE TO WATCH THE END OF THE WEEK CLOSELY AS THE AVN/MRF TRY TO BRING AN UPPER LOW FROM THE MISSISSIPPI VALLEY SOUTHWEST TOWARD NORTH TEXAS. FCSTID = 79 DFW 97 75 96 76 / 30 30 20 10 ACT 101 75 99 75 / 20 20 20 10 PRX 95 73 93 70 / 40 30 20 20 DTO 95 74 96 74 / 40 30 20 20 TKI 96 74 97 74 / 40 30 20 20 DAL 97 75 96 75 / 40 30 20 10 TRL 97 75 96 74 / 40 30 20 20 CRS 98 74 97 73 / 30 20 20 10 TPL 101 75 100 75 / 20 20 10 10 .FWD...NONE.
In the hours before
Special weather statement, Aug 26, 5:40 AM CDT, 3 hours 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 540 AM CDT MON AUG 26 2002 SCATTERED THUNDERSTORMS OVER SOUTHERN OKLAHOMA THIS MORNING WILL MOVE SOUTHWARD ACROSS NORTH TEXAS TODAY. THE MOST NUMEROUS STORMS ARE EXPECTED NORTH OF A GLEN ROSE TO CANTON LINE WHERE INSTABILITY AND LOW LEVEL FORCING WILL BE THE GREATEST. A FEW STORMS COULD BRIEFLY BECOME SEVERE AND PRODUCE DOWNBURST WINDS UP TO 60 MPH AND LARGE HAIL. HOWEVER...MOST OF THE STORMS WILL REMAIN BELOW SEVERE LIMITS...WITH CLOUD TO GROUND LIGHTNING AND HEAVY RAIN THE PRIMARY HAZARDS. THE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE ACROSS THE SOUTHERN HALF OF NORTH TEXAS INTO A LESS FAVORABLE ENVIRONMENT. NORTHWEST UPPER LEVEL FLOW WILL REMAIN OVER NORTH TEXAS TONIGHT AND ANOTHER ROUND OF STORMS COULD DEVELOP. THE MOST FAVORED AREA FOR DEVELOPMENT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF NORTH TEXAS...MAINLY AFTER MIDNIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.